el-Kadi AO, Sharif SI.
Department of Pharmacology, Faculty of Medicine, Al-Arab Medical University, Benghazi, Libya.
Gen Pharmacol. 1994 Nov;25(7):1505-10.
1. Physical dependence was induced in mice by repeated injections of increasing doses of morphine for either 4 or 7 days. 2. Withdrawal symptoms induced by naloxone (1 mg/kg, i.p.) given 3 hr postmorphine were more severe in mice treated for 7 than for 4 days. 3. In mice that developed a similar degree of dependence, various doses of naloxone (0.1-10 mg/kg) given 3 hr postmorphine produced withdrawal symptoms of different intensities. 4. Withdrawal jumping was maximal at naloxone (1 mg/kg) but declined with further increases in the dose of the antagonist. 5. “Wet dog” shakes progressively increased with increasing doses of naloxone (0.1-10 mg/kg). 6. Variation in the temporal time interval between the last dose of morphine and that of naloxone (1 mg/kg) influenced the intensity of withdrawal symptoms. 7. In male and female mice that developed a similar degree of dependence, no major differences were observed in the severity of withdrawal symptoms-induced by naloxone (1 mg/kg) given 3 hr postmorphine.
Keywords: The influence of various experimental conditions on the expression of naloxone-induced withdrawal symptoms in mice.